Texas, 2004Flash Flooding in Texas, November 15, 2004
November 15, 2004 · NWS EWX · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 14, 7:34 PM CST, 4 hours 56 minutes earlier.
Area forecast discussion, Nov 14, 7:34 PM CST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
734 PM CST SUN NOV 14 2004
.UPDATE...SCATTERED SHOWERS AND PATCHES OF RAIN CURRENTLY
PRODUCING RAINFALL RATES OF .1 TO .25 INCHES PER HOUR.
ALTHOUGH FLASH FLOOD WATCH IS IN EFFECT FOR ALL THE
CWA...EXPECT MOST ACTIVITY TONIGHT TO OCCUR OUT WEST AND MAINLY
AFTER MIDNIGHT AS VORT MAX APPROACHES FROM THE BIG BEND. FOR THIS
UPDATE WILL ONLY LOWER MINS SAN ANTONIO AREA A COUPLE OF DEGREES.
&&
.PREV DISCUSSION...
TONIGHT AND MONDAY. DISTURBANCES WILL BE COLLIDING WITH DEEP
PERSISTENT SOUTHEAST WINDS OFF THE GULF WITH TRAINING OF SHOWERS AND
STORMS ACROSS WESTERN ZONES MOVING NORTHEAST THIS EVENING. AS LOW
LEVEL JET INTENSIFIES LATE TONIGHT OVER CENTRAL AND EASTERN
SECTIONS..STORMS MAY PROPAGATE EAST INTO THESE AREAS. FLASH FLOOD
WATCH ISSUED FOR TONIGHT AND MONDAY. UPPER LOW BECOMING
INCREASINGLY NEGATIVELY TILTED TUESDAY AND WEDNESDAY WITH CONTINUED
GOOD CHANCES FOR THUNDERSTORMS. BY LATE THURSDAY SYSTEM BEGINS
PULLING EAST WITH DRIER WESTERLIES LOWERING PROBABILITIES THURSDAY
AND ENDING MOST AREAS BY FRIDAY. ANOTHER COLD FRONT MOVING IN BY
LATE NEXT SATURDAY WITH INCREASED CHANCES FOR OVERRUNNING
PRECIPITATION AGAIN.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
03/13
In the hours before
Special weather statement, Nov 14, 10:48 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1048 PM CST SUN NOV 14 2004
TXZ183-184-202-150514-
EDWARDS-KINNEY-VAL VERDE-
1048 PM CST SUN NOV 14 2004
...URBAN AND SMALL STREAM FLOOD ADVISORY IN EFFECT UNTIL 1100 PM
FOR EDWARDS COUNTY...
...URBAN AND SMALL STREAM FLOOD ADVISORY IN EFFECT UNTIL 1145 PM
FOR VAL VERDE COUNTY...
...URBAN AND SMALL STREAM FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT
FOR KINNEY COUNTY...
A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT UNTIL 6 PM MONDAY FOR
ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY.
Flash Flood, Val Verde
- When
- November 15, 12:30 AM CST to 2:30 AM CST
- Where
- Val Verde County, Southeast Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
General 1 inch rainfall over the northwest part of Edwards County and the southeast part of Val Verde County during the late evening hours. The highest totals were near 3 inches in the extreme northwest corner of Edwards County and near Del Rio. Several roads in the southeast part of Val Verde County were closed due to flash flooding shortly after midnight.
Flash Flood, Edwards
- When
- November 15, 1:00 AM CST to 2:30 AM CST
- Where
- Edwards County, Northwest Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.983, -100.305 (the zone’s center; the record gives no point)
General 1 inch rainfall over the northwest part of Edwards County and the southeast part of Val Verde County during the late evening hours. The highest totals were near 3 inches in the extreme northwest corner of Edwards County and near Del Rio. This rainfall caused widespread flash flooding. SH55 was closed northwest of Rocksprings and US377 was closed at the South Llano River crossing.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, November 15 to 16, 2004$390,000 · 6 events
- Flash Flood and Flooding in Texas, November 15 to 19, 2004$25,000 · 3 events
- High Wind in Washington, November 15, 2004$20,000 · 69 kt wind · 3 events
- High Surf in Hawaii, November 15 to 17, 200413 events
- Flood in U.S. Virgin Islands, November 15, 20041 event
- Strong Wind in Oregon, November 15, 2004$1,000 · 1 event
- Storm Surge in Florida, November 15, 20041 event
- Flash Flood in Texas, November 15, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428874, 5428875.